MAUDE Adverse Event Report: MENTOR TEXAS COLEMAN 16G 15CM LL CANNULA; SYSTEM, SUCTION, LIPOPLASTY

MENTOR TEXAS COLEMAN 16G 15CM LL CANNULA; SYSTEM, SUCTION, LIPOPLASTY
Model Number COL-I16B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cyst(s) (1800)
Date of Event 12/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s reference number: (b)(4).Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: n/a.Mentor's manufacturer's report numbers: 1645337-2020-11861, 1645337-2020-11863, 1645337-2020-11864, 1645337-2020-11865, 1645337-2020-11868, 1645337-2020-11869, and 1645337-2020-11871 are related to the same incident.
 
Event or Problem Description
This complaint is from a literature source.It was reported that 12 patients underwent immediate fat grafting for latissumus dorsi only breast reconstruction and suffered oil cysts.Intervention was not reported.This reported event occurred during follow up (~ 6-12 months after the procedure).Additional information was received from the corresponding author on 09/08/2020 stating the reported patient consequences were attributed to the procedure and not to the medical devices used.However, assignment of the root cause for the event remains inconclusive and therefore a 3500a will be submitted out of an abundance of caution.Other mentor devices that were also used in this study: none.Non-mentor devices that were also used in this study: mercedes-type cannula (3 mm 932 cm), b-braun 10cc syringes, thermo scientific fixed-rotor centrifuge.Publication details: title: safety of large-volume immediate fat grafting for latissimus dorsi-only breast reconstruction: results and related complications in 95 consecutive cases.Objective: to study if breast reconstruction using latissimus dorsi and immediate fat grafting (lifg) is a widely applicable technique for those cases in which an autologous reconstruction is desirable, but the use of microsurgical perforator flaps is not available.Methods: data of 95 consecutive breast reconstructions from may 2014 to december 2018 were prospectively collected.All patients included in the study had a minimum follow-up of one year after completion of the reconstructive process.

Brand Name
COLEMAN 16G 15CM LL CANNULA
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10581189
Report Number1645337-2020-11872
Device Sequence Number2961512
Product Code MUU
UDI-Device Identifier00081317020189
UDI-Public00081317020189
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K981172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOL-I16B
Device Catalogue NumberCOL-I16B
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2020
Initial Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
B-BRAUN 10CC SYRINGES; MERCEDES-TYPE CANNULA; THERMO SCIENTIFIC FIXED-ROTOR CENTRIFUGE
Outcome Attributed to Adverse Event Other;
Patient Age49 YR